AffiliationLiver Unit, St. Vincent's University Hospital, Elm Park, Dublin 4, Ireland. email@example.com
Drug-Induced Liver Injury
Liver Failure, Acute
MetadataShow full item record
CitationParacetamol overdose: the liver unit perspective. 2012, 181 (3):439-43 Ir J Med Sci
JournalIrish journal of medical science
AbstractLiver failure resulting from deliberate or accidental paracetamol overdose continues to be an important reason for referral to liver transplant centres. Severe hepatic dysfunction often appears 72-96 h after overdose. Liver injury can be prevented by timely administration of the specific antidote, N-acetylcysteine. Unfortunately, administration of N-acetylcysteine is frequently delayed due to late presentation or late administration. While N-acetylcysteine works best if given within 8 h of overdose, it is beneficial at any time period and should always be given if there is concern about significant overdose, irrespective of interval from time of ingestion. Early discussion with liver transplant unit is suggested if there is any doubt or evidence of liver failure.
- A review of acetaminophen poisoning.
- Authors: Hodgman MJ, Garrard AR
- Issue date: 2012 Oct
- [Without liver transplantation paracetamol intoxication is often be lethal, in spite of N-acetylcysteine therapy].
- Authors: Koivusalo AM, Isoniemi H, Vakkuri A, Höckerstedt K, Nuutinen H
- Issue date: 2002
- [Treatment of paracetamol intoxication. Correctly given antidote treatment will prevent liver damage].
- Authors: Hoppu K
- Issue date: 2002
- Paracetamol overdose.
- Authors: Palipane N, Jiad E, de Wolff JF
- Issue date: 2015 Feb
- Late extensive intravenous administration of N-acetylcysteine can reverse hepatic failure in acetaminophen overdose.
- Authors: Mehrpour O, Shadnia S, Sanaei-Zadeh H
- Issue date: 2011 Jan